Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Proof of the main conjecture of noncommutative Iwasawa theory for totally real number fields in certain cases


Author: Mahesh Kakde
Journal: J. Algebraic Geom. 20 (2011), 631-683
Published electronically: April 5, 2011
MathSciNet review: 2819672
Full-text PDF

Abstract | References | Additional Information

Abstract: Fix an odd prime $ p$. Let $ G$ be a compact $ p$-adic Lie group containing a closed, normal, pro-$ p$ subgroup $ H$ which is abelian and such that $ G/H$ is isomorphic to the additive group of $ p$-adic integers $ \mathbb{Z}_p$. First we assume that $ H$ is finite and compute the Whitehead group of the Iwasawa algebra, $ \lambda(G)$, of $ G$. We also prove some results about certain localisation of $ \lambda(G)$ needed in Iwasawa theory. Let $ F$ be a totally real number field and let $ F_{\infty}$ be an admissible $ p$-adic Lie extension of $ F$ with Galois group $ G$. The computation of the Whitehead groups are used to show that the Main Conjecture for the extension $ F_{\infty}/F$ can be deduced from certain congruences between abelian $ p$-adic zeta functions of Deligne and Ribet. We prove these congruences with certain assumptions on $ G$. This gives a proof of the Main Conjecture in many interesting cases such as $ \mathbb{Z}_p\rtimes\mathbb{Z}_p$-extensions.


References [Enhancements On Off] (What's this?)


Additional Information

Mahesh Kakde
Affiliation: Trinity College, Trinity Street, Cambridge CB2, United Kingdom 01223 338 400
Address at time of publication: Princeton University, Fine Hall, Washington Road, Princeton, New Jersey 08540
Email: mkakde@math.princeton.edu

DOI: https://doi.org/10.1090/S1056-3911-2011-00539-0
Received by editor(s): December 9, 2008
Received by editor(s) in revised form: April 20, 2009
Published electronically: April 5, 2011
Additional Notes: This work is a part of the author’s Ph.D. thesis. The author thanks Trinity College, Cambridge for the Ph.D. studentship

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2016 University Press, Inc.
Comments: jag-query@ams.org
AMS Website